MAUDE Adverse Event Report: PROGAV VALVE; HYDROCEPHALUS MANAGEMENT

PROGAV VALVE; HYDROCEPHALUS MANAGEMENT
Model Number FV410T
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 05/17/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was reopened in reference to (b)(4).Manufacturing site evaluation: manufacturing and quality control data.The valve was manufactured by a qualified employee in february 2016.Deviations during assembly did not occur.The valve was sterilized by miethke and released for shipment after final inspection.The progav has a normal pressure range of 0 to 20 cmh20.The valve was inspected as article fv410t.All parameters of the valve have been inspected and approved during the manufacturing process.All parameters have been assessed as meeting specification.Device examination: the progav® valve was returned submersed in an unidentified liquid in the provided returnkit.Visual inspection: scratches and a significant deformation of the outer housing was detected during the visual inspection.A measurement of the plane parallelism confirmed the deformation.Permeability test: a permeability test has shown that the valve had a blockage.Adjustment test: the valve was tested and was not able to be adjusted throughout the normal range.Braking force and brake function test: the brake functionality test has shown that the brake function was not operational.The rotor no longer performed as intended.Computer controlled test: a computer controlled test was not able to be performed because the valve was not permeable.Result: first, a visual inspection of the valve was performed.Scratches and a significant deformation of the outer housing was detected during the visual inspection.A measurement of the plane parallelism confirmed the deformation.Next, the permeability, adjustability, as well as the brake functionally and brake force, of the valve were tested.The valve was neither permeable or adjustable.The brake was defective so the brake force and brake functionality tests were not able to be performed.Additionally, since the valve had a blockage, an investigation of the suspected over-drainage was not possible.Finally, the valve was dismantled.A build-up of a substance (likely protein) was observed inside the valve.Based on the investigation, the claim of the valve not operating as intended was able to be substantiated.It is possible that the deposits observed inside the valve may have led to the reported malfunction.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hydrocephalus (hc)-therapy by shunt implants.The cause of the deformation of the progav valve and the resultant defect of the rotor could not be determined.Manufacturing defects at the time of release have been excluded.The valve met all specifications of the final inspection when released from christoph miethke (b)(4).No further regulatory actions are required.
 
Event or Problem Description
It was reported to miethke that a progav valve (part # fv410t) was implanted during a procedure performed on (b)(6) 2016.According to the complainant, the valve was suspected of operating in over-drainage and a mechanism defect was observed.The patient underwent a revision procedure on an (b)(6) 2017.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.

Brand Name
PROGAV VALVE
Common Device Name
HYDROCEPHALUS MANAGEMENT
MDR Report Key12746508
Report Number3004721439-2021-00743
Device Sequence Number19953452
Product Code JXG
UDI-Device Identifier04041906132071
UDI-Public4041906132071
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K103003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Model NumberFV410T
Device Catalogue NumberFV410T
Device Lot Number20029340
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2017
Initial Report FDA Received Date11/03/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/17/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age37 YR
Patient Weight19